Hail, Tallahatchie
- When
- May 15, 5:10 PM CST to 5:15 PM CST
- Where
- Tallahatchie County, 2.07 mi S of Teasdale
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 34.090, -90.030
Two-inch diameter hail fell in the Teasdale area.
A mesoscale convective system moved across the Mid-South. This feature interacted with a remnant outflow boundary resulting in thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A mesoscale convective system moved across the Mid-South. This feature interacted with a remnant outflow boundary resulting in thunderstorm development. Damaging wind, large hail, and heavy rain were reported across the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 15, 2:00 PM CST, 3 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Sun May 15 2022 .DISCUSSION... A cluster of thunderstorms over Central Arkansas are quickly racing toward the Mid-South at this time. The highest instability remains across Southeast Arkansas where CAPE values are around 5000 J/KG. The trajectory of those storms are following this axis of higher instability. If the trend continues expect the storms to move into areas of East Arkansas, south of Forrest City into Northwest Mississippi over the next couple of hours. Additional storms have developed along the Mississippi River on the edge of the humid airmass(dewpoints in the lower 70s) and the drier air(mid to upper 60s). Damaging winds and hail will be the main threat with any storms this afternoon into the evening. Locally heavy rainfall will also be possible. The complex of storms will race through the entire CWA this evening. A few showers may develop behind the storms along the trailing cold front when it moves into the area during the overnight hours. Otherwise, cooler and drier air will begin to filter into the region behind the front. Pleasant conditions are expected on Monday as SFC high pressure builds over the region. Highs will remain in the lower to mid 80s but should feel nice with lower humidity. Lows Monday Night will drop into the mid 50s to lower 60s. The upper ridge will begin to build back on Tuesday. As the ridge builds back, a SFC warm front will lift northeastward over the area Tuesday Night into Wednesday morning. Can't rule out a few showers and thunderstorms developing along and ahead of the front. Chances for rain thereafter will occur along the periphery of the upper ridge until Friday. As a result, a few showers and thunderstorms may skirt Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. The upper ridge will then begin to break down allowing a cold front to move into the Mid-South Friday Night into Saturday. Both the GFS and ECMWF seem a lot faster with the clearing of the front. It is possible the front sinks south of the area on Saturday leaving much of next weekend dry. For now will continue with POPS. KRM && .AVIATION... 18Z TAFs A complicated first six hours of the TAF, with upstream TSRA over the Ozarks at discussion time. The western edge of this activity will likely drop south through AR, remaining predominately west of JBR and MEM. To the east, over south central MO, TSRA will take a more southeasterly track to into the Midsouth. It is not clear how connected the two areas of storms will be, with several CAMs suggesting wide gap of NIL weather until scattered TSRA develops in place near MEM/MKL along weak remnant boundaries, during peak surface heating. TSRA should end north to south through the evening. A high MVFR post-frontal cloud deck appears likely after sunrise, which should mix out with surface heating Monday morning. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 1147 AM CDT Sun May 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1147 AM CDT Sun May 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Another round of strong to severe storms will be possible this afternoon into this evening as a cluster of thunderstorms approaches the Midsouth from the Northwest. Damaging wind is expected to be the greatest threat. Large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. KRM
Special Weather Statement
National Weather Service Memphis TN
547 PM CDT Sun May 15 2022
MSZ012-020-021-152315-
Tallahatchie MS-Panola MS-Yalobusha MS-
547 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northwestern
Yalobusha, northeastern Tallahatchie and south central Panola
Counties through 615 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crowder, or near Charleston, moving east at 15 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Charleston, George Payne State Park, Crowder, Enid, Scobey, Oakland
and Tillatoba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3404 9019 3407 9018 3407 9014 3417 9014
3421 9012 3415 8978 3390 8989
TIME...MOT...LOC 2247Z 291DEG 14KT 3411 9008
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service Memphis TN
549 PM CDT Sun May 15 2022
MSZ023-152300-
Chickasaw MS-
549 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southeastern
Chickasaw County through 600 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trebloc, or 8 miles southeast of Houston, moving southeast at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Trebloc and McCondy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 8897 3389 8885 3381 8876 3381 8893
3380 8893
TIME...MOT...LOC 2249Z 320DEG 10KT 3383 8887
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service Memphis TN
551 PM CDT Sun May 15 2022
MSZ001-002-TNZ088-089-152315-
Marshall MS-DeSoto MS-Fayette TN-Shelby TN-
551 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of northeastern DeSoto,
northwestern Marshall, southwestern Fayette and southeastern Shelby
Counties through 615 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near
Southaven, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, Horn
Lake, Cordova, Memphis, Lakeland, Arlington, Byhalia, Southeast
Memphis, Eads, Whitehaven, Piperton, Lenow, Cayce, Cedarview, Handy
Corner and Capleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3490 9003 3510 9007 3527 8961 3487 8956
TIME...MOT...LOC 2251Z 269DEG 27KT 3500 8994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SWBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
558 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL TIPTONVILLE 36.38N 89.47W
05/15/2022 E1.25 INCH LAKE TN BROADCAST MEDIA
&&Special Weather Statement
National Weather Service Memphis TN
603 PM CDT Sun May 15 2022
MSZ023-152330-
Chickasaw MS-
603 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southeastern
Chickasaw County through 630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trebloc, or 7 miles east of Houston, moving southeast at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Houston, Trebloc, McCondy and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 8899 3399 8885 3385 8872 3381 8872
3381 8893 3376 8893
TIME...MOT...LOC 2303Z 320DEG 12KT 3390 8888
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service Memphis TN
608 PM CDT Sun May 15 2022
TNZ003-020-021-052-054-152345-
Carroll TN-Henderson TN-Weakley TN-Madison TN-Gibson TN-
608 PM CDT Sun May 15 2022
...Strong thunderstorms will impact portions of southern Weakley,
northwestern Henderson, eastern Gibson, Carroll and northeastern
Madison Counties through 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenfield to near Fairview. Movement was
east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Milan, Lexington, McKenzie, Huntingdon, Fairview,
Greenfield, Three Way, Bradford, Atwood, Blue Goose, Bargerton,
Wildersville, Parkers Crossroads, Carroll, Medina, Trezevant, Gibson,
Clarksburg and McLemoresville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west Tennessee.
&&
LAT...LON 3561 8835 3571 8886 3622 8886 3619 8853
3615 8853 3615 8836
TIME...MOT...LOC 2308Z 292DEG 26KT 3612 8878 3576 8879
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SWBThe Memphis radar (KNQA), 140 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
3 hail. Local standard time, as filed.
Two-inch diameter hail fell in the Teasdale area.
Penny-sized hail fell on Highway 51 near Tillatoba.
Penny-sized hail fell four miles east-northeast of Scobey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022130, 1022129, 1022131.